Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/living-healthy/f/weight-loss/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Includes Expert Content
    Since Mid December, I wore an ab belt.
    avatar
    Heypeople92 posted:
    I wore it everywhere I was except the shower, including after working out, when it was itchy after sweating so much. Up until April, I wore it only when I slept, about five and a half hours a night. When I wake up and it feels sticky from the sweat.My chief concern is that if I stop wearing it, I will gain weight because my body is so used to the ab belt because my weight is something that I've worked hard to lose at first and then maintain.
     
    avatar
    Rich Weil, MEd, CDE responded:
    No, this isn't true as long as you watch your calorie intake. The only effect it might have is indirect in that it is uncomfortable and compressing your abdomen and you might feel uncomfortable eating. But you can't wear it forever (you will almost certainly get some type of skin irritation).

    If you gain weight after wearing it then you are consuming more calories than you were when you wore it. It's not like the belt is magic and melting away calories and fat.

    For weight loss you must burn more calories than you consume. I suggest that you post your weight goals and diet-related questions to the Diet Community:
    http://exchanges.webmd.com/diet-exchange

    And estimate your basal or resting metabolic rate (BMR) here:
    http://www.webmd.com/diet/healthtool-metabolism-calculator

    And here's the Food and Fitness Planner
    http://www.webmd.com/diet/food-fitness-planner/summary

    And the exercise calorie counter:
    http://www.webmd.com/diet/healthtool-fitness-calorie-counter

    Go ahead and add your BMR to your total exercise calories (which is 24-hour energy expenditure or 24-hrEE), then subtract that number from the number of calories you consume all day. If the number is negative then you'll lose weight. For instance, if you consume 1500 and burn 2000 with BMR and exercise, then you get -500 (minus 500), which means you will lose a pound a week (3500 calories equals one pound - so 7 days of a 500 calorie deficit = 3500, or one pound)

    And I suggest that you visit one of the Diet Clubs based on how much weight you want to lose.

    http://exchanges.webmd.com/dieting-club-10-25-lbs-exchange
    http://exchanges.webmd.com/dieting-club-25-50-lbs-exchange
    http://exchanges.webmd.com/dieting-club-50-100-lbs-exchange
    http://exchanges.webmd.com/dieting-club-100-lbs-exchange

    You'll find everything you need to lose weight on these sites. Feel free to post back if you have questions. Rich
     
    avatar
    Heypeople92 replied to Rich Weil, MEd, CDE's response:
    I want to make sure you're right: so even if I stop wearing it after the long amount of time that I have, but burn as many calories as I have been, then I won't gain weight just for no longer wearing the belt?
     
    avatar
    Rich Weil, MEd, CDE replied to Heypeople92's response:
    As long as you continue to burn more calories than you consume, then yes, you won't gain weight. But you really have to make sure nothing changes. If you start to gain then you are consuming more calories than before, exercising less, or both.


    Helpful Tips

    edugator66
    I recommend you get your thyroid checked. I was having trouble maintaining my 75 lb. weight loss until I found out I was hypothyroid. Now ... More
    Was this Helpful?
    7 of 13 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.